Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 1, 2007, 4:49 PM CDT for Lee County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2007, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 1, 2007, 5:32 PM CDT
- In force
- 43 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Lee County, IL
The radar
The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:07 PM CDT | HAIL 0.75 | Franklin Grove, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 012149 SVRLOT ILC103-012245- /O.NEW.KLOT.SV.W.0039.070601T2149Z-070601T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 449 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTH CENTRAL ILLINOIS... * UNTIL 545 PM CDT * AT 447 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM NEAR WALTON...AND MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN GROVE BY 505 PM... ASHTON BY 510 PM... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS LAT...LON 4173 8951 4167 8942 4188 8909 4190 8941 $$ IZZI
3 follow-up statements
000
WWUS53 KLOT 012159
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT FRI JUN 1 2007
ILC201-012215-
/O.CON.KLOT.SV.W.0037.000000T0000Z-070601T2215Z/
WINNEBAGO IL-
500 PM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WINNEBAGO COUNTY...
AT 455 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS. ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF NEW MILLFORD TO 7 MILES SOUTH OF WINNEBAGO..MOVING
NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCKFORD AIRPORT...NEW MILLFORD...AND WINNEBAGO BY 505 PM...
ROCKFORD BY 510 PM...
MACHESNEY PARK...AND LOVES PARK BY 515 PM...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4221 8931 4221 8918 4215 8918 4216 8906
4238 8894 4237 8918
$$
IZZI000 WWUS53 KLOT 012215 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 515 PM CDT FRI JUN 1 2007 ILC103-012245- /O.CON.KLOT.SV.W.0039.000000T0000Z-070601T2245Z/ LEE IL- 515 PM CDT FRI JUN 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL LEE COUNTY... AT 506 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY. NEAR FRANKLIN GROVE..MOVING NORTHEAST AT 35 MPH. MOVE INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4173 8951 4167 8942 4188 8909 4190 8941 $$ HALBACH
000 WWUS53 KLOT 012232 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 532 PM CDT FRI JUN 1 2007 ILC103-012242- /O.CAN.KLOT.SV.W.0039.000000T0000Z-070601T2245Z/ LEE IL- 532 PM CDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEE COUNTY IS CANCELLED... MOVE INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THE SEVERE THUNDERSTORM HAS WEAKENED CONSIDERABLY AND NO LONGER APPEARS TO MAINTAIN A SEVERE WEATHER THREAT. LAT...LON 4173 8951 4167 8942 4188 8909 4190 8941 $$ HALBACH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:25 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 1, 2:25 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 225 PM CDT FRI JUN 1 2007 .DISCUSSION REGARDING AFTERNOON ZONES/GRIDS... 225 PM CDT SPOKE OF ENERGY ROTATING AROUND MAIN UPPER VORTEX OVER THE DAKOTAS PIVOTING THROUGH EASTERN IOWA INTO NW ILL THIS AFTERNOON. BEST SHEAR AND VEERING PROFILE SHOULD REMAIN NEAR THE MISS RIVER AND SWING INTO SRN WISC WHILE CLIPPING NW ILL MAINLY W OF RFD. AIRMASS REMAINS MOIST AND INSTABILITY INCREASING ONCE SFC TEMPS REACH 80 DEG. DEW POINTS POOLING NEAR ADVANCING WARM FRONT ALONG ILL RIVER N OF PIA WHICH WILL AID CONVECTION THIS AFTN. FEW CELLS ALSO FORMING IN MORE SUNNY AREA FROM BLOOMINGTON NWD TOWARD WILL CO. ANY THREAT FROM THESE STORMS...ASIDE FROM WELCOME RAIN...WOULD BE HAIL OR GUSTY WINDS. BROADER PICTURE SHOWS UPPER LOW DRIFTING SLOWLY EAST ACROSS CENTRAL GT LAKES SUN AND MONDAY. MODELS SHOW RETREATING JET STREAK AHEAD OF UPPER LOW PULLING OUT THROUGH WRN WISC TONIGHT WHICH SHOULD SUPPORT CONTINUING LKLY THREAT OF SHOWERS AND TSTMS TONIGHT. LOW LEVELS SHOULD NOT DRY MUCH RIGHT AWAY AND SATURDAY WILL BE PRONE TO A REPEAT OF TSTMS ALTHOUGH PROBALBY NOT WITH TORNADO POTENTIAL. ANOTHER JET STREAK MAY SWING ALONG EASTERN PORTION OF APPROACHING LOW SAT NIGHT FOR ANOTHER PERIOD OF LKLY TSTMS. COOLING ALOFT WITH MAIN VORTEX WILL THE THE CONCERN SUNDAY WITH PERIODS OF SHOWERS AND FEW TSTMS CONTINUING. MORE STABLE CONDS SLOWLY SETTING IN DURING FIRST PART OF NEXT WEEK AS NW TRAILING FLOW EVENTUALLY PROVIDES STABILIZING INFLUENCE. CURRENT SLOW MOVING PSEUDO CUTOFF LOW WILL BE REPLACED BY MORE COHERENT PATTERN BY MIDWEEK AS RIDGING DEVELOPS OVER PLAINS IN ADVANCE OF A HIGHER AMPLITUDE TROUGH NEAR THE WEST COAST. THIS LATTER SYSTEM EXPECTED TO MAKE SLOW PROGRESS EASTWARD DURING THE MID AND LATE WEEK. HAVE FILLED IN ALL PERIODS THROUGH THE WEEKEND WITH PRECIP THROUGH MONDAY GIVEN THE UNCERTAINTY OF TIMING AND COVERAGE OF INSTABILITY PRECIP. GREATEST POPS TONIGHT AND AGAIN SAT. WILL FOLLOW MV MOS NUMBERS IN GENERAL AS AIRMASS FLUCTUATIONS NEXT FEW DAYS SHOULD BE SMALL ONCE COOLING SETS IN SATURDAY. KML && .AVIATION... 100 PM CDT 18Z TAFS...MORNING DENSE FOG HAS DISSIPATED ACROSS THE TAF REGION WITH JUST SOME HZ IN RFD WHERE THERE WAS DENSER FOG. VIS SHOULD CONTINUE TO IMPROVE THRU THE AFTERNOON. OTHERWISE...MAIN FOCUS FOR THIS TAF PERIOD IS ON THE WARM FRONT THAT WILL RISE UP THROUGH THE REGION THIS AFTERNOON/EARLY EVENING. WINDS WILL SHIFT FROM BEING SOUTHEASTERLY TO SOUTHWESTERLY BEHIND THE FRONT. CONVECTION WILL LIKELY DEVELOP OUT AHEAD OF THE FRONT SO AM EXPECTING STORMS TO DEVELOP BY 23Z ACROSS THE TAF AREA. THERE IS ANOTHER CHANCE FOR PRECIPITATION TOWARD THE END OF THE TAF PERIOD FOR RFD AS THE COLD FRONT IN THE CENTRAL PLAINS MOVES INTO WESTERN ILLINOIS BY TOMORROW AFTERNOON. HALBACH && .MARINE... 300 AM CDT LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE NORTHERN PLAINS THROUGH SATURDAY MORNING...WHILE WEAK HIGH PRESSURE DOMINATES THE WESTERN GREAT LAKES. THE MAIN CONCERN FOR MARINERS ON FRIDAY WILL BE PATCHY FOG THROUGH THE MORNING HOURS FRIDAY. DURING THE DAY SATURDAY...THE LOW WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY. HOWEVER...OVER THE NEXT FEW DAYS...THE PRESSURE GRADIENT OVER THE LAKE WILL REMAIN RATHER WEAK AND WINDS ARE ONLY EXPECTED TO INCREASE INTO THE 10 TO 15KT RANGE. THROUGH SUNDAY...WINDS WILL BE GENERALLY SOUTHERLY...BUT OVERNIGHT SUNDAY NIGHT...THE WEAK LOW WILL CROSS THE LAKE...CAUSING WINDS TO SHIFT NORTHWESTERLY. PRESSURE GRADIENTS WILL REMAIN WEAK OVER THE LAKE THROUGH THE REMAINDER OF THE FORECAST PERIOD AND WINDS WILL REMAIN UNDER 15 KTS AND WAVES WILL REMAIN AROUND 1 TO 2 FEET. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...TORNADO WATCH FOR NORTH CENTRAL ILLINOIS UNTIL 00Z SATURDAY .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Jun 1, 3:20 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 320 PM CDT FRI JUN 1 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-012130- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 320 PM CDT FRI JUN 1 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS EFFECT UNTIL 700PM FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST ILLINOIS...GENERALLY WEST OF THE FOX AND ILLINOIS RIVERS. STRONG TO SEVERE THUNDERSTORMS WILL SPREAD EASTWARD INTO NORTH CENTRAL ILLINOIS THIS AFTERNOON...AND POSSIBLY CONTINUE EASTWARD INTO NORTHEAST ILLINOIS BY THIS EVENING. IN ADDITION HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH...THE POTENTIAL EXISTS FOR AN ISOLATED TORNADO OR TWO. THUNDERSTORM COVERAGE IS FORECAST TO INCREASE TONIGHT...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON OVER NORTH CENTRAL ILLINOIS AND MAY BE NEEDED ACROSS NORTHEAST ILLINOIS BY EARLY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-012130- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 320 PM CDT FRI JUN 1 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN BY LATE THIS AFTERNOON. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE TONIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) KML/IZZI
In the hours before
Local storm report, Jun 1, 4:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
423 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 6 SW FORRESTON 42.06N 89.66W
06/01/2007 OGLE IL LAW ENFORCEMENT
WIRES DOWN IN BROOKVILLE
&&
HALBACHThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:59 AM CDT | Dense Fog Advisory | LOT | Boone, DeKalb, Kane, Lake, Lee, McHenry and 2 more | 6 hr |
| Jun 1, 3:26 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 79 min |
| Jun 1, 3:37 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 68 min |
| Jun 1, 4:02 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 73 min |
| Jun 1, 4:38 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 67 min |
| Jun 1, 5:12 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 34 min |
| Jun 1, 6:01 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 44 min |
| Jun 1, 6:19 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 29 min |
| Jun 1, 6:35 PM CDT | Severe Thunderstorm Warning | LOT | Kendall | 46 min |
| Jun 1, 6:48 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 31 min |
| Jun 1, 6:59 PM CDT | Severe Thunderstorm Warning | LOT | DuPage | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.